MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. FISHER SURE-VUE HCG URINE CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE

ALERE SAN DIEGO, INC. FISHER SURE-VUE HCG URINE CASSETTE; VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results pending completion of the investigation.
 
Event or Problem Description
The customer reported receiving a total of 9 false positive hcg results while using 2 different lots of fisher sure-vue hcg urine cassettes or 2 different patients.Both patients were tested prior to undergoing scheduled orthopedic surgeries.The first patient (b)(6) provided a fresh urine sample.The urine was tested using a fisher sure-vue cassette from lot 0000833012.The results were read at 3-4 minutes and a positive hcg result was obtained.The same patient sample was then tested 4 additional times using fisher sure-vue cassettes from lot 0000841655 and the customer reported receiving 4 additional false positive hcg results.As a result of the positive hcg results, the orthopedic surgical procedure was cancelled, and the customer was sent for confirmatory testing.No adverse event reported.See mdr 2027969-2025-00032 regarding 4 additional false positives on the first patient.See mdrs 2027969-2025-00033 and 2027969-2025-00034 regarding false positives on patient 2.
 
Event or Problem Description
The customer reported receiving a total of 9 false positive hcg results while using 2 different lots of fishers sure-vue hcg urine cassettes or 2 different patients.Both patients were tested prior to undergoing scheduled orthopedic surgeries.The first patient (b)(6) provided a fresh urine sample.The urine was tested using a fisher sure-vue cassette from lot 0000833012.The results were read at 3-4 minutes and a positive hcg result was obtained.The same patient sample was then tested 4 additional times using fisher sure-vue cassettes from lot 0000841655 and the customer reported receiving 4 additional false positive hcg results.As a result of the positive hcg results, the orthopedic surgical procedure was cancelled, and the customer was sent for confirmatory testing.No adverse event reported.See mdr 2027969-2025-00032 regarding 4 additional false positives on the first patient.See mdrs 2027969-2025-00033 and 2027969-2025-00034 regarding false positives on patient 2.
 
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded valid negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Per the package insert: very low levels of hcg (less than 50 miu/ml) are present in urine specimen shortly after implantation.However, because a significant number of first trimester pregnancies terminate for natural reasons, a test result that is weakly positive should be confirmed by retesting with a first morning urine specimen collected 48 hours later.A number of conditions other than pregnancy, including trophoblastic disease and certain non-trophoblastic neoplasms including testicular tumors, prostate cancer, breast cancer, and lung cancer, cause elevated levels of hcg.Therefore, the presence of hcg in urine specimen should not be used to diagnose pregnancy unless these conditions have been ruled out.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.

Brand Name
FISHER SURE-VUE HCG URINE CASSETTE
Common Device Name
VISUAL, PREGNANCY HCG, PRESCRIPTION USE
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9942 mesa rim rd
san diego CA 92121
Manufacturer Contact
monika burrell
9942 mesa rim rd
san diego, CA 92121
8588052506
MDR Report Key21267897
Report Number2027969-2025-00031
Device Sequence Number19712877
Product Code JHI
UDI-Device Identifier00613647000526
UDI-Public(01)00613647000526(17)260114(10)0000833012
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2026
Device Model NumberFHC-102
Device Catalogue Number23900526
Device Lot Number0000833012
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer02/27/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date03/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight68 KG